Discussions that mention accutane

Back Problems board


Has anyone out there ever experienced back or spine pain and your diagnosis was osteopenia (bone loss)? I am 28 years old. I took accutane in 2001, which is a lot of vitamin A. High doses of vitamin A can lead to bone loss. So my bone loss did not happen gradually. I took the accutane for 6 months and the pain started during the first month of taking the drug and it has not stopped. It hurts the worst when I sit or stand for over 15 minutes. I get some relief when I lay down or funny enough walk. Can anyone out there help me? Thanks

Christy
hi christy,

I also took accutane several months backs and while on it i experienced some discomfort however i have always had back problems years back before the drug. Im concerned now about this of ostopenia as lately I have the back is giving more discomfort than usual when I bend backwards. If this is the case which could be as I have been aware this could happen then its time for action now. Ostopenia can lead to osteoporosis if not treated. Correct me if Im wrong guys. Now the idea is building bones strong to reverse the osteoporosis. First thing you got to do is lower the intake of A in diet, I figured you have done so. Second hit the gym. As for what I have readed excersise makes the bone increase in density so thats the way to go. I will keep researching on the subject. What have your doctor said? Did he recomended physical therapy?